CSN Login
Members Online: 6

William Marshall-- BTL

Posts: 11
Joined: Jan 2011

Hello again,
My brother in law came back from MD Anderson this week and started his first day of Chemo yesterday. He went to work today. Anderson wants him to take Chemo only once every 2 weeks to see how he responds. They did not want to do Chemo & Radiation because if they would they would need to give him less Chemo and they didn't want to do this. My sister just told me he has hiccups real bad and feels it's a side effect from the Chemo. She said that has him agrivated and he mostly drank liquids today (about 800 calories). The Oncologist also gave him a really good anti nausea medication to take so he's on that also. Did you have the hiccups during treatment?

Posts: 11
Joined: Jan 2011

The hiccups stopped after he took his nausea pill. He began his treatment at the office but also came home with medication in the for the IV that he does on his own.

I realize I'm not much help when I can't even tell you the stage of his tumor much less the type of medication he is on. I apologize. I really panicked as I first got the news and was looking for any little piece of information I can read on this type of cancer. I have a problem and I can't get myself to come out and ask her all these questions right now and I know it's frustrating to you because I don't have the information you need.

I do realize when things get tougher, as I know they will from reading many of the posts, I'll tell her about this very helpful, warm & welcoming websight.

We are praying so hard for his recovery....
Thank you for your concern and time.

cher76's picture
Posts: 302
Joined: Nov 2010

My husband was diagnosed with stage iv ec in October of 2010. He is also being treated at mdanderson. He was on chemo treatment for 2 months and each time he would take a treatment he would get the hiccups. In the beginning they were more severe and then eventually slowed down. Sometimes he describes them as more of a spasm, as they come four or five at a time. The doctor has prescribed medication but it does not seem to get rid of them completely. One chemo nurse told us he has had many patients complain of hiccups even though it is not listed as a side effect on any of the literature we received. He finished his 1st round of chemo in December and at present is taking part in a clinical trial. We just had a treAtment yesterday and he hiccuped all the way home today- a 6 hour ride! I take this as a good sign that he is receiving the drug and not the placebo. The hiccups are exhausting to him and he usually requires quite a bit of rest after a bout of them. Usually in a few days they subside. Tell your sister to mention them to the doctor so they can prescribe medication. Hope all goes well for your brother in law and family. We will keep you in our prayers.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2015 © Cancer Survivors Network